Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Tampa Bay, FL

June 18, 2007DeSoto County, Hardee County, Manatee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 18, 2007, 2:10 PM EDT for DeSoto County, Hardee County, Manatee County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 2:10 PM EDT (18:10 UTC)
Expired
Jun 18, 2007, 3:00 PM EDT
In force
50 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

Counties DeSoto County, FL, Hardee County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 181810
SVRTBW
FLC027-049-081-181900-
/O.NEW.KTBW.SV.W.0073.070618T1810Z-070618T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
210 PM EDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARDEE COUNTY IN FLORIDA.
  NORTHWESTERN DESOTO COUNTY IN FLORIDA.
  SOUTHEASTERN MANATEE COUNTY IN FLORIDA.

* UNTIL 300 PM EDT

* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...15
  MILES NORTHWEST OF ARCADIA...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LILY.
  ARCADIA.
  MYAKKA CITY.

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2760 8212 2719 8182 2721 8218 2746 8228

$$

55
2 follow-up statements
000 
WWUS52 KTBW 181830
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
230 PM EDT MON JUN 18 2007

FLC027-049-081-181900-
/O.CON.KTBW.SV.W.0073.000000T0000Z-070618T1900Z/
DESOTO-HARDEE-MANATEE-
230 PM EDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN MANATEE...SOUTHWESTERN HARDEE AND NORTHWESTERN
DESOTO COUNTIES...

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES NORTHWEST OF ARCADIA...MOVING SOUTHEAST
AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MYAKKA CITY.
  LILY.
  PINE LEVEL.
  ARCADIA.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  NICKEL SIZE HAIL.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

THIS IS A DANGEROUS STORM.

&&

LAT...LON 2760 8212 2719 8182 2721 8218 2746 8228

$$

55
000 
WWUS52 KTBW 181859
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
259 PM EDT MON JUN 18 2007

FLC027-049-081-181909-
/O.EXP.KTBW.SV.W.0073.000000T0000Z-070618T1900Z/
DESOTO-HARDEE-MANATEE-
259 PM EDT MON JUN 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MANATEE...
SOUTHWESTERN HARDEE AND NORTHWESTERN DESOTO COUNTIES WILL EXPIRE AT
300 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY 
WINDS WERE STILL POSSIBLE FROM THIS THUNDERSTORM AND OTHER STORMS 
DEVELOPING ACROSS THE REGION. STAY TUNED TO LOCAL MEDIA OUTLETS FOR 
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 2760 8212 2719 8182 2721 8218 2746 8228

$$

55

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:48 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 18, 1:48 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
148 PM EDT MON JUN 18 2007

.SHORT TERM (TONIGHT-WED)...UPPER RIDGING IN PLACE OVER THE STATE
WILL GRADUALLY SHIFT EAST THROUGH TUESDAY AN UPPER SHORTWAVE TROUGH
CURRENTLY OVER TEXAS MOVES THROUGH THE DEEP SOUTH AND INTO NW FL
PANHANDLE AND NORTHERN GULF WATERS. THIS TROUGH WILL THEN WEAKEN AND
STALL ACROSS NORTHERN FL AND THE NORTHERN GULF THROUGH WEDNESDAY. AT
THE SFC...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE AREA
THROUGH EARLY WED. THE RIDGE AXIS WILL GRADUALLY PUSH TO THE SE AS A
TROUGH OF LOW PRESSURE SETTLES INTO NORTHERN FL. THE TROUGH WILL
THEN REMAIN ACROSS NORTHERN FL WED. WITH THE RIDGE IN PLACE TUESDAY
SHOULD AGAIN SEE TYPICAL AFTERNOON THUNDERSTORMS WITH THE SEABREEZE
AND WILL KEEP THE CURRENT 40-50 PERCENT RAIN CHANCES IN PLACE. FOR
TUESDAY NIGHT...THE TROUGH SHOULD BE MOVING INTO NORTHERN FL
BRINGING MOISTURE AND ENERGY WITH IT AND ALLOWING FOR SOME SCATTERED
STORMS OVERNIGHT. S/SW FLOW ACROSS THE AREA WED ALONG WITH THE
SETTLING TROUGH ACROSS THE NORTH WILL ALLOW FOR SCATTERED-NUMEROUS
EARLY MORNING AND AFTERNOON STORMS WITH THE BEST CHANCES NORTH.
TEMPS WILL BE WITHIN A DEGREE OR TWO OF NORMAL THROUGH TUE NIGHT
AND THEN BE A BIT COOLER ACROSS THE NORTH WED DUE TO CLOUDS AND
RAIN.

.LONG TERM(WED NIGHT-MON)...A MID/UPPER LEVEL TROUGH WILL DROP
SOUTHEASTWARD OVER NORTH FLORIDA WITH AN ACCOMPANYING SURFACE
FRONT AND LOW PRESSURE AREA. THE RESULTING SOUTHWEST FLOW WILL
INCREASE MOISTURE AND INSTABILITY OVER CENTRAL FLORIDA. BY FRIDAY
THE MID/UPPER TROUGH WILL BE OVER CENTRAL FLORIDA BEGINNING A
DECREASE IN ACTIVITY. BY SATURDAY THE WEAK TROUGH HAS PUSHED OFF
THE EAST COAST AND A SURFACE HIGH PRESSURE RIDGE BUILDS OVER SOUTH
FLORIDA WITH CONTINUING SOUTHWEST TO WEST FLOW AND LATE NIGHT AND
MORNING SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS MOVING
ONSHORE AND THEN SHIFTING INLAND DURING THE AFTERNOON EACH DAY.
LOW TEMPERATURES WILL BE ABOVE NORMAL ALONG THE COAST WILL BECOME
WITH ONSHORE FLOW.

&&

.AVIATION...VFR CONDITIONS OUTSIDE OF THUNDERSTORM AREAS AND AREAS
OF LOW CLOUDS AND FOG DEVELOPING OVER LAND AREAS OVER NIGHT.

&&

.MARINE...HIGH PRESSURE WILL GRADUALLY SETTLE SOUTH THROUGH EARLY
WED AS A TROUGH OF LOW PRESSURE SETTLES INTO THE NORTHERN GULF. THE
TROUGH WILL THEN SETTLE INTO THE COASTAL WATERS AND REMAIN IN PLACE
THROUGH FRIDAY THEN GRADUALLY DISSIPATE THROUGH SATURDAY. WINDS AND
SEAS WILL REMAIN LIGHT THROUGH THE PERIOD.

&&

.FIRE WEATHER...NO CONCERNS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  89  75  88 /  20  40  30  50
FMY  74  91  73  91 /  20  50  30  40
GIF  74  92  74  90 /  20  50  30  50
SRQ  74  89  74  88 /  20  40  30  50
BKV  69  91  70  88 /  20  40  30  60
SPG  77  90  76  89 /  20  40  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE...24
LONG TERM/AVIATION...03
Hazardous weather outlook, Jun 18, 4:38 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
438 AM EDT MON JUN 18 2007

FLZ039-042-043-048>052-055>057-060>062-065-181500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
438 AM EDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
THUNDERSTORM COVERAGE WILL BE LOWEST AROUND THE NATURE COAST AND
HIGHEST TO THE SOUTH. THE MAIN THREAT WILL BE GUSTY WINDS UP TO 40
MPH AND DEADLY LIGHTNING. HEAVY RAINS WILL REDUCE VISIBILITIES TO
LESS THAN 1 MILE AT TIMES.

WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG
APPLIANCES AND ELECTRICAL EQUIPMENT.  WAIT UNTIL THE STORM ENDS
BEFORE USING THE TELEPHONE OR RUNNING WATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON WITH THE
PRIMARY THREAT BEING DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY
WINDS UP TO 40 MPH AND HEAVY RAIN REDUCING VISIBILITIES TO LESS
THAN 1 MILE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Jun 18, 1:12 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
112 PM EDT MON JUN 18 2007

FLZ049-181800-
PASCO-
112 PM EDT MON JUN 18 2007

...STRONG THUNDERSTORM WILL AFFECT WESTERN PASCO COUNTY...

A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT AREAS
NORTHEAST OF JASMINE ESTATES AND NEAR MOON LAKE ESTATES...UNTIL 200
PM EDT. GUSTY WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE
HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
Special weather statement, Jun 18, 1:30 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
130 PM EDT MON JUN 18 2007

FLZ062-181800-
CHARLOTTE-
130 PM EDT MON JUN 18 2007

...STRONG THUNDERSTORM WILL AFFECT CENTRAL CHARLOTTE COUNTY...

A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT BABCOCK
RANCH AND TUCKERS CORNER...UNTIL 200 PM EDT. GUSTY WINDS UP TO 30
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS
STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE
PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
Special weather statement, Jun 18, 2:07 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
207 PM EDT MON JUN 18 2007

FLZ061-062-181845-
DE SOTO-CHARLOTTE-
207 PM EDT MON JUN 18 2007

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DESOTO AND NORTHERN AND
CENTRAL CHARLOTTE COUNTIES...

STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT
BABCOCK RANCH...TUCKERS CORNER AND RURAL SECTIONS OF SOUTHERN
DESOTO COUNTY...UNTIL 245 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE
POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:02 PM EDTSevere Thunderstorm WarningTBWHardee, Polk28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.